I'm trying! It's hard when it had started out at one breakout around the chin and now it's my whole face with clogged pores. I have never had acne this bad and I feel like it just looks worse when I try to cover it up with makeup when I have all these bumps. My derm had me bumped up to 100 mg and I asked for an antibiotic but unfortunately my insurance doesn't cover much. Now she out for another week or two so I'm kind of stuck. I've tried the trentinoin topical cream which made it 10 times worse and now am using aczone which isn't really doing anything to help. My skins gotten less oily but now it just has this rough texture to it.
I initially started off at 50 mg/day, then 75mg and when I upped it to 100 mg/day, that's when I started to notice a real difference. If your derm has just increased your dose to 100 mg/day, give it time for your body to adjust. You can't adjust hormones overnight (as much as that would be nice). I didn't need to take any antibiotics and you may want to hold off on that for now. I'm not sure how effective spiro and antibiotics are in combination but I'd be concerned about the toll on your body and liver.
I would avoid using any trentinoin or Retin A creams for now. I'm not familiar with aczone but chances are it has a drying effect on your skin. When I used Metro Gel (before spiro) it made my skin look rougher and my acne looked more pronounced. If at all possible, avoid wearing makeup so that your skin can breathe. Trust me, I know how hard this is, especially when you want to cover your acne. But I think not wearing makeup will help your skin heal faster. I've found less is more with skin care helped my skin to heal. Use a good sunscreen too; this will help the hyper pigmentation to heal better.
I use Cerave hydrating cleanser, Paula's Choice 2% BHA lotion (only on the trouble spots), Cerave lotion and Vichy sunscreen during the day. Paula's Choice BHA lotion is helping with my blackheads so this might work on the clogged pores.
Check in with your derm when she's back and give the higher dose some time to work. Try and stay positive because stress will definitely make things worse.
Edited by travellinggal1170, 10 September 2013 - 08:46 PM.